MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. NAVIGATION CANNULATED T27 BONE SCREW DRIVER; VITAL NAVIGATION SYSTEM

ZIMMER BIOMET SPINE INC. NAVIGATION CANNULATED T27 BONE SCREW DRIVER; VITAL NAVIGATION SYSTEM
Catalog Number 854M0021
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that two vitality connectors broke, the tip of one vitality t20 final driver broke, the tip of a vitality t27 driver twisted, and the tips of two vital navigation t27 drivers twisted intra-operatively.Other connectors and drivers were used to complete the procedure.There was a delay to the procedure that did not lead to patient impacts.This is report five of six for this event.
 
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.Reference reports 3012447612-2023-00031 through 3012447612-2023-00036.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrections in h3.Additional information in h6: component, investigation type, findings, and conclusions.Device evaluation: the returned devices match the information in the complaint file and were examined.Visual inspection revealed the tips of two drivers (pn 854m0021 lot 312452) are twisted/deformed.Root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to wear through use over time or multiple sterilization cycles.This event could also be attributed to off-axis forces applied during use.Dhr review: per dhr review, the part was likely conforming when it left zimvie control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.

Brand Name
NAVIGATION CANNULATED T27 BONE SCREW DRIVER
Common Device Name
VITAL NAVIGATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key16362884
Report Number3012447612-2023-00035
Device Sequence Number6756930
Product Code OLO
UDI-Device Identifier00887868310232
UDI-Public(01)00887868310232(10)312452
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K191722
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number854M0021
Device Lot Number312452
Was Device Available for Evaluation? No
Date Returned to Manufacturer02/01/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date04/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic